Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jamie231

23(M) Roaccutane Log

Intro: 

I'm 23, male, acne for 10 years. It was severe when I was 13-15. Clear(ish) from 15-20. Then my acne changed from occasional moderate pimples to nearly constant cystic pimple across my forehead, chin and back. 

Previously used:

ABs: doxy, erythromycin, oxytetracylcine, lymecylcine 

Topicals: Duac, Dalacin T, Epiduo (by far the best topical but just couldn't get me as clear as I would like). 

Roaccutane is very much a last resort for me, as my acne is not typical. I go through weeks of being almost clear followed by periods of painful cystic breakouts that last for 2-3 weeks and never come to a head. I think there is a hormonal abnormality driving this but as I'm a man, there are limited hormonal therapies available to me so roaccutane is my best shot. 

Log

Days 1-13: So far, so good. Skin generally better than normal. I experienced headaches and exhaustion for around a week, but these have since gone away. Lips are dry.

Day 14: big cyst formed under eyebrow. Very painful to touch and rubbing against my glasses. Lips are drier.

Day 15-17: My IB has started!!! I have a few painful cysts on my chin, forehead and back. Skin worse than it has looked in a long time. I knew this would happen but it's still horrible to experience. The spots are hurting so much. Lips less dry. Skin flaking on body.

I really hope this will clear me up permanently. 10 years of acne has worn me down terribly and I want, more than anything, to put this ordeal behind me and move on with my life. Any wisdom/ support would be great. Did anyone successfully treat their IB? Or do I just have to let my skin do its thing and trust the process? Thank you!!! 

Share this post


Link to post
Share on other sites

Another log (mainly for myself and to anyone who might be reading this). 

Currently on Day 22: Skin is a little better than last week. I'm still breaking out, particularly up the side of my forehead above my eyebrow on the right hand side. Some new cysts formed, though they seem to be coming to a head more quickly than before. 

My skin has more or less dried out now. At the end of the day my head and face are not as oily as before. 

Hopefully the IB won't continue for much longer and this will work in the long run. 

Side effects: 

- dry lips, dry face, flaking of my skin, itchy scalp, dry eyes. So far the side effects haven't been too terrible, but I'm going to up my dosage next week so I'm fully expecting another outbreak and a worsening of the sides.

Good luck to anyone out there reading this. Acne truly is the worst. 

Share this post


Link to post
Share on other sites

Hi. I’ve just read your post and I’m in a similar situation. I started Accutane a month ago. But my skin is the worst it’s ever been. What does IB stand for? 

I’ve never seen my skin so bad I just hope it starts to clear up soon and makes me feel so self conscious.

maybe we can share our thoughts on the drug. 

What dose are you on? 

Charlotte 

Share this post


Link to post
Share on other sites

I'm on 20mg/day but about to increase to 40mg per day so I'm nervous about possible new side effects and another worsening of my skin. 

IB stands for initial breakout- when your skin gets worse during the first few months of accutane. It's common and to be expected but still horrible. 

Good luck to you! 

To update:

Day 31- skin is not as good as last week. I have 2 new nodules- one above my temple and one on my back which is extremely large and painful. Knowing me, these will last for a few weeks. I also have lots of small spots on my forehead and chin. 

I'm about to increase my dosage. I hope things start to get better soon 

I feel like my hair is shedding too :'( 

 

Share this post


Link to post
Share on other sites

hey, im on accutane round 2 day 27. my initial breakout is fucking with me, mentally. accutane worked for me the first time and I know it will work again but just seeing my face like this in the mirror every day is seriously mentally taxing. I just wanted to say that I am with you!! We will get through this. I wish we could be shipped to an island or rehab center for 3 months to get through this ): by my third month last time, my skin definitely looked (not perfect, but) better. I started on 40mg. I'm sure youll handle that dose great. I really want to increase mine, hoping that it is more effective and hastens the process. Scared I might have another IB from the increased dose. 

Share this post


Link to post
Share on other sites

Thanks for the post ^^! Good luck to you- stay strong :) :) and remember that this will be over before you know it. 

Log

Day 37. My skin nearly cleared up a  few days ago, but then I had the most enormous nodule on my back and i also have a monster double-headed cyst next to my eyebrow at the top of my nose. I wear glasses and it's v painful atm lol but it's all part of the process. Hopefully things will clear again. So far the increase in dosage isn't particularly noticeable but the weather has warmed up a bit so maybe that makes it easier 

Share this post


Link to post
Share on other sites

Log- Day 45

Skin looking ok. One or two cysts on my back and a few pimples on my forehead, but otherwise thinks are good

Skin is weirdly oily since upping my dose but I have a feeling I'll dry up soon, like I did on 20mg. 

Hair is shedding a bit. Hope this doesn't get worse. Sometimes quite constipated. Dry eyes. Dry-ish skin on body. Otherwise it's really not too bad

Share this post


Link to post
Share on other sites

Log 55- the IB

Skin has really broken out over the last week. 4 Cysts on my chin. 5 cysts on my forehead, one extremely large and deep under the skin. Every day my skin looks worse. It's odd to get the IB so late in my course. Seeing the derm this week so hopefully he can advise. Haven't read much online about people breaking out well into their second month. Currently my skin is the worst it has been all throughout my course. Hopefully things will improve soon 

Share this post


Link to post
Share on other sites

Hey. I'm on the second pill pack of my second month and still breaking out. Keep your head up. We will see the light soon. My skin didn't look dramatically better until end of third month. Patience is key :) 

Share this post


Link to post
Share on other sites

Log: Day 78

It's been a long time since my last update. My skin has been very up and down. On day 55, my skin looked horrendous with lots of breakouts all over my forehead and chin. Most of these cleared up except a couple of very stubborn nodules on my forehead which have been there now for 4 weeks. I think they are finally in the healing phase.

I increased my dosage 18 days ago to 60mg per day and I'm starting to have a little flare up from that increase. My skin currently looks quite inflamed but i'm hoping this is the last breakout and after the end of month 3, it will be a downhill ride to the end of the course. Who knows though? My accutane journey has been very unusual. I had a great first month and a half. Since then, my skin has been breaking out almost constantly. I keep comparing my progress with others online, but realistically, everyone's experience of the medication is different, and there's no way to predict how your skin will look from one week to the next.  

Hopefully the medicine will take hold fully soon and my breakouts will stop. I don't think I've gone more than a week without a new pimple in 10 years so I'm really hoping for the day!! 

Side Effects: I developed eczema all over my hands and treated it with a mild topical corticosteroid (Eumovate). My lips split and I have angular chelitis. It has healed nicely on the right side but the left side is still a bit infected and sore.

I've been picking a bit because my latest round of spots are mainly pustules/ whiteheads (rather than cysts, phewwww), but the skin is so sensitive and thin on roaccutane, it's probably not a great idea. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×